MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis: the oad was returned with the original guide wire engaged in the device.The initial visual and tactile examination revealed that the driveshaft filars were stretched and elongated at the proximal edge of the crown, extending proximally.Further examination revealed that the crown and distal tip bushing remained intact and undamaged.Biological material was observed on the driveshaft, crown and embedded within the driveshaft at the location of the crown.Examination in the area of the material did not reveal any damage that would have contributed to the accumulation.The outside diameter (od) of the crown was measured using a calibrated dial caliper and met the drawing specification.The initial visual and tactile examination of the exposed sections of the guide wire revealed bends and kinks in the distal shaft section.Further examination revealed that the spring tip remained intact and undamaged.Biological material was observed on the proximal spring tip coils and on the shaft just proximal to the proximal spring tip solder bond.Examination in the areas of the adhered material did not reveal any damage that would have contributed to the accumulation.The guide wire could not be removed from the driveshaft.This section was destructively removed to allow for the removal of the remaining section of the guide wire.Examination of the remaining section of the guide wire revealed additional kinks.An in-house test wire was loaded through the destructively cut section of the driveshaft and handle assembly without issue.When tested, the device spun at low, medium and at high speed with no abnormalities observed.The device and components functioned as intended with no abnormalities observed.At the conclusion of the failure analysis investigation, the root cause of the dissection could not be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device and components met material, assembly, and quality control requirements.The material inspection report for the guide wire was not reviewed as the lot number is unknown.(b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, a type d dissection occurred while using a csi orbital atherectomy device (oad).The target lesion was located in the anterior tibial (at) artery.The physician used a 5fr introducer sheath and a v18 crossing guide wire to access the lesion.The v18 guide wire was exchanged for a csi viperwire guide wire and the oad was loaded onto it.The physician performed one run at low speed and one run at medium speed in the at artery.Post-atherectomy angiography revealed a type d dissection in the at artery.A 2.5mm x 60mm balloon was inflated across the dissection for three minutes and resolved it.The patient status remained stable throughout the procedure.Additional information has been requested, but none has yet been received.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6198512
Report Number3004742232-2016-00148
Device Sequence Number16322846
Product Code MCW
UDI-Device Identifier10852528005190
UDI-Public(01)10852528005190(17)170531(10)127737
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number127737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;